Discrete Mathematics & Theoretical Computer Science, Vol 9, No 1 (2007)

Font Size:  Small  Medium  Large

Asymptotic behaviour of a non-commutative rational series with a nonnegative linear representation

Philippe Dumas, Helger Lipmaa, Johan Wallén


We analyse the asymptotic behaviour in the mean of a non-commutative rational series, which originates from differential cryptanalysis, using tools from probability theory, and from analytic number theory. We derive a Fourier representation of a first-order summation function obtained by interpreting this rational series as a non-classical rational sequence via the octal numeration system. The method is applicable to a wide class of sequences rational with respect to a numeration system essentially under the condition that they admit a linear representation with nonnegative coefficients.

Full Text: PDF PostScript